Illinois, 2010Strong Wind in Illinois, April 29, 2010
April 29, 2010 · NWS LOT · 6 events in 6 counties and zones
Very strong winds developed across northern Illinois during the late morning of April 26th and continued into the early evening hours. Wind gusts between 45 mph and 55 mph continued for most of the afternoon.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong winds developed across northern Illinois during the late morning of April 26th and continued into the early evening hours. Wind gusts between 45 mph and 55 mph continued for most of the afternoon. Tree limbs and power lines were blown down in many areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 29, 9:57 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 29, 9:57 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 AM CDT THU APR 29 2010
.DISCUSSION...
428 AM CDT
THE LARGE STORM SYSTEM THAT WAS CENTERED OVER THE GULF OF ALASKA
THIS TIME YESTERDAY HAS ADVANCED TO OVER THE NORTHERN ROCKIES AND
HIGH DESERT OF THE WESTERN U.S. AS OF EARLY THIS MORNING. THIS
SYSTEM WILL BE AFFECTING THE WEATHER LOCALLY INTO THE WEEKEND.
FIRST IMPACTS WILL BE WINDY CONDITIONS BY THIS AFTERNOON AND WARM
TEMPERATURES TODAY...THEN CHANCES OF THUNDERSTORMS AS A COLD FRONT
APPROACHES FRIDAY AND MOVES THROUGH THE LOCAL FORECAST AREA FRIDAY
NIGHT. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY BY LATE SATURDAY
AS LOW PRESSURE STARTS TO LIFT FROM THE SOUTHERN PLAINS SATURDAY
AND REACHES THE LOCAL AREA OVERNIGHT SATURDAY.
A LOW LEVEL JET FROM THE SOUTHERN PLAINS ACROSS THE MID MISSOURI
VALLEY WILL MOVE EAST TO OVER THE OZARKS...ACROSS THE MID
MISSISSIPPI VALLEY AND TO SOUTHERN WISCONSIN AND SOUTHERN LOWER
MICHIGAN TODAY. MODEL FORECASTS OF AN 85 KT LOW LEVEL JET ARE
VERIFIED BY PROFILER AND WSR-88D NETWORKS. MODEL PROGS HAVE THE
JET DIMINISHING AS IT MOVES OVER THE LOCAL AREA MIDDAY BUT STILL
AT 50 KT THIS AFTERNOON.
STRONG WARM AIR ADVECTION UNDERWAY THOUGH STRONGEST IS IN THE MID
LEVELS SO AN INVERSION WILL BE STRENGTHENING BUT ALSO ITS BASE
WILL BE RISING AS LOW LEVEL WARM AIR ADVECTION STRAIGHTENS TOO.
DURING THE AFTERNOON THE BASE OF THE INVERSION RISES FROM AROUND
1 KM AGL TO 1.5 KM AGL WITH A DRY ADIABATIC LAPSE RATE DOWN TO
THE SURFACE. THIS WILL ALLOW GOOD MIXING IN THE BOUNDARY LAYER
WITH MOMENTUM TRANSFER OF THE NEAR UNI-DIRECTIONAL WINDS DOWNWARD
TO THE GROUND.
WITH EXPECTED WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH WITH PEAK
WINDS AROUND 50 KT HAVE A WIND ADVISORY IN EFFECT FOR ALL COUNTIES
FOR NOON CDT TO 7 PM CDT.
STRONG LOW LEVEL WINDS WILL STILL BE PRESENT ACROSS THE REGION
FRIDAY BUT ANTICIPATE INCREASED CLOUD COVER WILL HINDER STRONG
BOUNDARY LAYER MIXING LIKE WHAT WILL OCCUR TODAY SO WINDS FRIDAY
EXPECTED TO BE A LITTLE LESS THAT TODAY THOUGH WILL STILL BE
QUITE BREEZY.
BY FRIDAY EVENING A FRONTAL BOUNDARY WILL BE MOVING EAST ACROSS
SOUTHEASTERN MN AND CENTRAL IOWA WHILE A SHORT WAVE WILL BE
LIFTING FROM THE MID MISSOURI VALLEY TOWARD THE MID AND UPPER
MISSISSIPPI VALLEY AS A 130 KT JET MAX NOSES FROM THE CENTRAL
PLAINS TO SOUTHEASTERN MINNESOTA.
WHILE THE POSITIVE AREA SEEN IN FORECAST SOUNDINGS IS SOMEWHAT
THIN IT IS VERY DEEP RESULTING IN CAPE VALUES OF 1500 TO 2000
J/KG AHEAD OF THE FRONT. SHEAR IN THE LOW LEVELS WILL BE PRESENT
MAINLY DUE TO SPEED DIFFERENTIAL AS DIRECTIONAL SHEAR MINIMAL.
HOWEVER...DUE TO THE STRONG WIND FIELDS AND SIGNIFICANT
INSTABILITY EXPECT STORMS TO DEVELOP ALONG AND AHEAD OF THE
FRONT...SOME WELL ORGANIZED. MOVEMENT OF THE FRONT EAST AND INTO
THE LOCAL AREA FORECAST TO BE A BIT SLOWER THAT PREVIOUSLY
PROGGED SO STORMS LIKELY TO BE ARRIVING DURING THE EVENING AND
NIGHT.
THERE MAY BE SOME LINGERING SHOWERS ESPECIALLY SOUTH AND EAST
SECTIONS OF THE FORECAST AREA ON SATURDAY MORNING THEN SEVERAL DRY
HOURS BEFORE THE THREAT OF SHOWERS AND THUNDERSTORMS RETURNS
LATE IN THE DAY...BECOMING LIKELY FOR SATURDAY NIGHT AS A SHORT
WAVE AND ASSOCIATED SURFACE LOW LIFT ACROSS THE OZARKS AND MID
MISSISSIPPI VALLEY TO NEAR OR OVER NORTHERN ILLINOIS BY 12Z
SUNDAY.
TRS
&&
.AVIATION...
1600 UTC TAFS...DEEPENING AREA OF LOW PRESSURE CURRENTLY OVER
NEBRASKA WILL RESULT IN INCREASINGLY STRONG PRESSURE GRADIENT
ACROSS THE AREA TODAY. THIS...COMBINED WITH STRONG WINDS JUST
ABOVE THE SURFACE...WILL RESULT IN INCREASING WINDS AND WIND GUSTS
DURING THE LATE MORNING AND CONTINUING THROUGH THE AFTERNOON. WIND
DIRECTION EXPECTED TO BE SE EARLY...BUT EVENTUALLY VEER TO SOUTH
BY MID AFTERNOON. WINDS EXPECTED TO DECREASE THIS EVENING SOMEWHAT
WITH LOSS OF SURFACE HEATING...BUT WILL REMAIN RATHER GUSTY
OVERNIGHT. GUSTY SOUTHERLY WINDS EXPECTED ON FRIDAY...THOUGH NOT
AS STRONG AS TODAY...ALONG WITH RA/TSRA PRIMARILY AFTERNOON
THROUGH EVENING AND OVERNIGHT.
ORD CONCERNS...STRONG WINDS FROM SOUTHEAST LATE MORNING AND EARLY
AFTERNOON BECOMING SOUTH THIS AFTERNOON. GUSTS 35 KT+. CIG AND VIS
TO REMAIN VFR TODAY. RA/TSRA TO AFFECT TERMINAL FRIDAY AFTN AND
EVENING.
ORD CONFIDENCE...HIGH CONFIDENCE IN THE SOUTH WIND FORECAST AND
GUSTS REACHING 35 TO 37 KNOTS. HIGH CONFIDENCE IN THE THE VFR
FORECAST. HIGH CONFIDENCE IN RA/TSRA FRIDAY...MEDIUM CONFIDENCE ON
TIMING.
...UPDATED 29/16Z...
MDW CONCERNS...STRONG WINDS FROM SOUTHEAST LATE MORNING AND EARLY
AFTERNOON BECOMING SOUTH THIS AFTERNOON. GUSTS 35 KT+. CIG AND VIS
TO REMAIN VFR TODAY. RA/TSRA TO AFFECT TERMINAL FRIDAY AFTN AND
EVENING.
MDW CONFIDENCE...HIGH CONFIDENCE IN THE SOUTH WIND FORECAST AND
GUSTS REACHING 35 TO 37 KNOTS. HIGH CONFIDENCE IN THE THE VFR
FORECAST. HIGH CONFIDENCE IN RA/TSRA FRIDAY...MEDIUM CONFIDENCE ON
TIMING.
...UPDATED 29/16Z...
ORD/MDW OUTLOOK FOR 06Z FRIDAY THROUGH 12Z TUESDAY...
THURSDAY NIGHT...OTLK...VFR. SOUTH WINDS AHEAD OF PLAINS SYSTEM.
FRIDAY...OTLK...VRB CIGS/VIS. GUSTY S/SW WINDS. CONVECTION
POSSIBLE AFTN OR EVENING. VFR OR MVFR PREVAILING CIGS AND
VIS...POSSIBLE IFR IN RA/TSRA.
SATURDAY...OTLK...VFR OR MVFR.
SUNDAY...OTLK...MVFR.
MONDAY...OTLK...MVFR IMPROVING TO VFR.
TUESDAY...OTLK...VFR.
UPDATED 28/18Z
BOXELL
&&
.MARINE...
157 AM CDT
POTENTIAL FOR GALES FOR THE NEARSHORE WATERS TODAY WILL BE THE MAIN
MARINE FORECAST ISSUE.
DEEP LOW PRESSURE ACROSS THE CENTRAL AND NORTHERN PLAINS WILL
COMBINE WITH DEPARTING RIDGE AXIS FROM MICHIGAN INTO THE OHIO RIVER
VALLEY TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS LAKE MICHIGAN
THIS AFTERNOON...PARTICULARLY ACROSS THE SOUTHERN HALF OF THE LAKE.
SHOULD START TO SEE SOME INCREASED GUSTINESS BY MID MORNING TO
AROUND 20 KT AND AS DAYTIME MIXING INCREASES...INTRODUCING RISK OF
GALES LATE MORNING AND ESPECIALLY INTO THE AFTERNOON. COULD BE A
CASE WHERE STABILIZING INFLUENCE OF LAKE REDUCES GALE POTENTIAL A
FEW MILES OUT FROM SHORE...BUT CONFIDENCE IS STILL HIGH IN REACHING
SOUTH GALE GUSTS FOR IMMEDIATE NEARSHORE AREAS. WILL BE UPGRADING
THE GALE WATCH IN EFFECT FOR ALL OF INDIANA AND ILLINOIS NEARSHORE
WATERS TO A GALE WARNING WITH THE EFFECTIVE TIMES NOT CHANGING FROM
THE CURRENT WATCH OF 16Z THIS MORNING TO 02Z THIS EVENING. HIGHEST
WAVES WITH SOUTH SOUTHEAST WINDS WILL BE ALONG ILLINOIS NEARSHORE
WATERS...PARTICULARLY FAR NORTHEAST ILLINOIS NEARSHORE WATERS FROM
WILMETTE HARBOR TO WINTHROP HARBOR WHERE THE LIMITED FETCH WILL BE
MAXIMIZED. HAZARDOUS WINDS FOR SMALL CRAFT LIKELY TO PERSIST INTO
FRIDAY NIGHT AS GRADIENT IS MAINTAINED IN ADVANCED OF COLD FRONT
THAT WILL TRACK ACROSS LAKE MICHIGAN LATE FRIDAY NIGHT.
FOR THE OPEN WATERS...VERY FEW CHANGES HAVE BEEN MADE TO THE
FORECAST WITH LESSER WIND SPEEDS OF 25 TO 30 KT ACROSS SOUTHERN
PORTION OF THE LAKE DUE TO STABILIZING INFLUENCE OF THE COLDER LAKE.
CONFIDENCE IS ON THE LOW SIDE REGARDING NEXT SFC LOW EXPECTED TO
EJECT NORTHEAST ACROSS SOUTHERN LAKE MICHIGAN SUNDAY MORNING.
COMPUTER MODEL GUIDANCE HAS BEEN TRENDING A BIT FURTHER WEST WITH
THIS LOW WHICH MAY DELAY ONSET OF NORTHWEST WINDS UNTIL LATE SATURDAY.
NO CHANGES MADE TO FORECAST POST SUNDAY.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 7 PM THURSDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
THURSDAY.
LM...GALE WARNING...NEARSHORE WATERS UNTIL 9
PM THURSDAY.
&&Hazardous weather outlook, Apr 29, 10:09 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1109 AM CDT THU APR 29 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1109 AM CDT THU APR 29 2010 /1209 PM EDT THU APR 29 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
STRONG SOUTH WINDS OF 25 TO 30 MPH WITH FREQUENT GUSTS TO 40 MPH
WILL CONTINUE THROUGH THE AFTERNOON. HIGHEST WIND SPEEDS WILL BE
AROUND 50 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY WITH THUNDERSTORMS
BECOMING LIKELY FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME
WELL ORGANIZED AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE
IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE A
TORNADO.
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON...WITH
THUNDERSTORMS LIKELY SATURDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS LINGERING INTO SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-301615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1109 AM CDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SOUTH GALES ARE EXPECTED FROM LATE THIS MORNING THROUGH EARLY
THIS EVENING.
HAZARDOUS WIND GUSTS FOR SMALL CRAFT ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WIND GUSTS FOR SMALL CRAFT ARE EXPECTED FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY FRIDAY NIGHT. SOME THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 35 KNOTS FRIDAY
NIGHT.
THUNDERSTORMS ARE LIKELY AGAIN SATURDAY NIGHT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1109 AM CDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY FRIDAY NIGHT. SOME THUNDERSTORMS MAY
PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 35 KNOTS FRIDAY
NIGHT.
THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN SATURDAY
NIGHT.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MDB
Strong Wind, Lake
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- Lake forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 42.349, -87.862 (the zone’s center; the record gives no point)
Power lines were blown down in Grayslake and Fox Lake.
Strong Wind, La Salle
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- La Salle forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
A large tree was blown down on Union Street in La Salle. The tree knocked down power lines which fell onto two houses. A utility pole was blown snapped at the Tri County Fairgrounds. A large tree fell onto power lines near 14th and Guiles Avenues in Mendota.
Strong Wind, Winnebago
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- Winnebago forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
A large tree fell onto a house on River Lane in Loves Park. The tree caused significant damage to the porch and roof. The tree also knocked downed power lines as it fell.
Strong Wind, Grundy
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- Grundy forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 41.285, -88.418 (the zone’s center; the record gives no point)
Tree limbs and power lines were blown down throughout Grundy County. Some superficial structure damage was also reported.
Strong Wind, Kane
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- Kane forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.939, -88.429 (the zone’s center; the record gives no point)
Power lines were blown down near Route 38 and Meredith Road. Utility poles were blown down on Keslinger Road at Country Life Road. A tree fell onto a house in North Aurora causing minor damage. Power lines were blown down on the east side of Aurora.
Strong Wind, Du Page
- When
- April 29, 11:00 AM CST to 7:00 PM CST
- Where
- Du Page forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.852, -88.086 (the zone’s center; the record gives no point)
Trees, tree limbs and power lines were blown down in parts of Naperville. A power line fell onto a tree near North Aurora Road west of Route 59 and started the tree and some grass on fire.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, April 29, 20101 death · 1 event
- Tornado and Hail in Nebraska, April 29, 2010$650,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, April 29 to 30, 2010$297,000 · 2 in hail · 40 events
- Strong Wind in Massachusetts, April 29, 20104 injured · $193,000 · 13 events
- Strong Wind in Connecticut, April 29, 2010$250,000 · 1 event
- Hail and Damaging Winds in Iowa, April 29, 2010$79,000 · 1.75 in hail · 20 events
- Strong Wind in Connecticut, April 29, 2010$120,000 · 2 events
- High Wind and Strong Wind in New Mexico, April 29, 2010$44,000 · 86 kt wind · 15 events
- Strong Wind in Rhode Island, April 29, 2010$60,000 · 2 events
- High Wind in Illinois, April 29, 2010$30,000 · 55 kt wind · 4 events
- Tornado and Hail in Kansas, April 29, 2010EF0 · 26 events
- High Wind in New Mexico, April 29, 2010$30,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227782, 227783, 227784, 227785, 227786, 228232.